MAUDE Adverse Event Report: ICU MEDICAL INC 7" (18 CM) APPX 0.45 ML, PRESSURE INFUSION (40; IV EXTENSION SET

ICU MEDICAL INC 7" (18 CM) APPX 0.45 ML, PRESSURE INFUSION (40; IV EXTENSION SET
Model Number 12514-01
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(continued from b.5) functional testing was performed with the returned device samples to the applicable product specification.The results recorded no connection issues, leakages or performance issues.Engineering testing and analysis recorded no functional issues and/or out of spec conditions.The exact cause of the product problem remains unknown.Icu medical identified technique related variables that could contribute to user issues, and guidance was communicated to the customer.Further enhancements to the relevant products and processes were identified.The team reviewed applicable design, materials, and manufacturing and equipment processing parameters.
 
Event or Problem Description
Repeat complaint rec'd regarding an unknown qty.Of (b)(4), 7" (18 cm) appx 0.45 ml, pressure infusion (400psig) ext set; lot# 31-488-sl (mfg.Date 07/2013) and 31-495-sl (mfg.Date 07/2013).The report states, "the new extension set is much harder to seat into the iv jelco catheter, and many times requires a two handed technique.The increased manipulation is compromising the iv catheter, and if not seated properly will cause leaking around the connection." no adverse patient consequences reported.Lot analysis: a review of the mfg.Lot database for lot#s 31-488-sl (mfg.Date 07/2013), and lot# 31-495-sl (mfg.Date 07/2013) shows each lot of (b)(4) units was manufactured, tested, inspected, and released.There was no exception documentation generated during any of the mfg.Lot builds.Mfg investigation/analysis: mfg rec'd five (5) new/ unused 12514-01, ext sets; lot# 31-488-sl (2), 30-574-sj (1) and 31-495-sl (2).Also rec'd six (6) new/unused smith medical jelco 20 (3) and 22 (3) gauge protect iv plus safety catheters that were visually inspected with no anomalies present.All devices met required iso standard specifications for luer tapers, iso 594-1.

Brand Name
7" (18 CM) APPX 0.45 ML, PRESSURE INFUSION (40
Common Device Name
IV EXTENSION SET
Manufacturer (Section D)
ICU MEDICAL INC
600 n. field dr
lake forest IL 60045
Manufacturer (Section G)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa., 22790
MX   22790
Manufacturer Contact
reed covert
4455 atherton dr.
salt lake city, UT 84123
MDR Report Key19554768
Report Number2025816-2014-00168
Device Sequence Number6806353
Product Code FPA
UDI-Device Identifier00887709044470
UDI-Public(01)00887709044470(17)180701(10)31-488-SL
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/22/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2018
Device Model Number12514-01
Device Catalogue Number12514-01
Device Lot Number31-488-SL,31-495-SL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2014
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2014
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(CONT) IV PLUS SAFETY CATHETER; SMITH MEDICAL JELCO 20 (3) AND 22 (3) GAUGE PROTEC
Patient SexUnknown